So I've been on birth control for a week, and when I first started, the woman said that an uncommon but possible side-effect is blood clots, and told me that I should watch out for unusual things on my legs.
I've developed a cluster of red-purple dots on my upper right leg, and they're making me kind of nervous. Is this a symptom of blood clots? Should I stop taking the pill and see the doctor?
Also, I've noticed that I've been getting worse-than-normal cramps/gas while I've been on the pill. Will this phase out, or is it even because of the pill? Could it lead to anything serious?
Thanks for listening. I'm sorry that I'm such a damn hypochondriac, I can't help it sometimes ;.;
Posts: 90 | Registered: Jan 2004
| IP: Logged |
Red-purple dots on the skin is generally not an indication of blood clots. Signs and symptoms of blood clots include pain, inflammation, and increase in calf size. You may or may not feel a lump ... Sometimes it is just general inflammation.
The birth control has been known to cause stomach upset for many women in the first few months. It should pass. Taking the pill at night, and/or w/ food can help.
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.